MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE ALCON MICROSURGICAL INSTRUMENTS, CANNULA OPHTHALMIC; CANNULA, OPHTHALMIC

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE ALCON MICROSURGICAL INSTRUMENTS, CANNULA OPHTHALMIC; CANNULA, OPHTHALMIC
Catalog Number 8065149525
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample has been received and in-house evaluation is in progress.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported that an ophthalmic soft tip cannula was being used to inject intravitreal corticosteroid injection into the patient's eye during a surgery.The tip was trimmed and it was primed prior to use.While injecting, the soft tip portion of the cannula was ejected into the eye and was subsequently removed from the eye during the same procedure.There was no patient harm.
 
Additional Manufacturer Narrative
One opened soft tip cannula in a plastic container with the blister and no cap on cannula within a bag was received for the report of the soft tip cannula was ejected into the eye and was removed.The sample was visually inspected and was nonconforming, the soft tip was detached from the cannula.There was a presence of adhesive in the cannula.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The photos attached to the parent complaint were reviewed by the manufacturing site.The photos are of a cannula missing a soft tip and a tyvek label, the reported product complaint, product and lot information is confirmed.The returned non-conforming sample was received opened.How and when the soft tip of the cannula became ejected (detached) cannot be determined from this evaluation, however, the evaluation shows that the presence of adhesive on the cannula and most likely was detached during use.A root cause cannot be determined for the complaint as described by the customer.The exact root cause for this complaint is unknown, therefore, specific action with regards to this complaint cannot be taken.All assemblies are 100% inspected for the soft tip during the manufacturing process to ensure that the product meets release acceptance criteria.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.4no adverse trends have been observed associated with the reported product and event.No additional action is required at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
ALCON MICROSURGICAL INSTRUMENTS, CANNULA OPHTHALMIC
Common Device Name
CANNULA, OPHTHALMIC
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15462173
Report Number2523835-2022-00355
Device Sequence Number3050806
Product Code HMX
UDI-Device Identifier00380651495258
UDI-Public00380651495258
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065149525
Device Lot Number145WHW
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2022
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/24/2022
Supplement Date Received by Manufacturer11/21/2022
Initial Report FDA Received Date09/21/2022
Supplement Report FDA Received Date12/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED CUSTOM PAK
Patient Age58 YR
Patient SexMale